Alert archive / Washington / Wind Advisories in 2013
Wind Advisory 12, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Oct 27, 2013, 3:50 AM PDT for San Juan County, Washington. It took effect at Oct 27, 2013, 1:00 PM PDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2013, 3:50 AM PDT (10:50 UTC)
- In effect from
- Oct 27, 2013, 1:00 PM PDT
- Expired
- Oct 28, 2013, 11:00 AM PDT
- In force
- 22 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 10.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
829 WWUS76 KSEW 271050 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 350 AM PDT SUN OCT 27 2013 WAZ001-503-506-271900- /O.NEW.KSEW.WI.Y.0012.131027T2000Z-131028T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 350 AM PDT SUN OCT 27 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM PDT MONDAY. * SOME AFFECTED LOCATIONS...STRONGEST WINDS WILL BE MAINLY ALONG THE COASTLINE AREAS OF WESTERN WHATCOM AND WESTERN SKAGIT COUNTIES...AND OVER THE SAN JUAN ISLANDS. * TIMING...NORTH WINDS WILL RISE EARLY THIS AFTERNOON...THEN SHIFT NORTHEAST THIS EVENING AND CONTINUE THROUGH MONDAY MORNING. * WIND...NORTH WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON...BECOMING NORTHEAST TONIGHT AND MONDAY MORNING. * IMPACTS...WINDS MAY KNOCK DOWN TREE BRANCHES...AND POSSIBLY WEAKER TREES...ESPECIALLY THOSE THAT STILL HAVE THEIR LEAVES. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ510-271900- /O.NEW.KSEW.WI.Y.0012.131027T2000Z-131028T0600Z/ ADMIRALTY INLET AREA- 350 AM PDT SUN OCT 27 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * SOME AFFECTED LOCATIONS...WHIDBEY ISLAND...CAMANO ISLAND INCLUDING OAK HARBOR AND COUPEVILLE. AND THE PORT TOWNSEND AREA. * TIMING...NORTH WINDS WILL RISE EARLY THIS AFTERNOON ACROSS THE WHOLE AREA. WINDS WILL SHIFT NORTHEAST EARLY THIS EVENING WITH THE STRONGEST WINDS SHIFTING TO AFFECT MAINLY THE WEST COAST OF WHIDBEY ISLAND. WINDS WILL FINALLY EASE AROUND MIDNIGHT. * WIND...NORTH WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH...SHIFTING NORTHEAST THIS EVENING. * IMPACTS...WINDS MAY KNOCK DOWN TREE BRANCHES...AND POSSIBLY WEAKER TREES...ESPECIALLY THOSE THAT STILL HAVE THEIR LEAVES. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
5 follow-up statements
160 WWUS76 KSEW 271742 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1042 AM PDT SUN OCT 27 2013 WAZ001-503-506-280000- /O.CON.KSEW.WI.Y.0012.131027T2000Z-131028T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 1042 AM PDT SUN OCT 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * SOME AFFECTED LOCATIONS...STRONGEST WINDS WILL BE MAINLY ALONG THE COASTLINE AREAS OF WESTERN WHATCOM AND WESTERN SKAGIT COUNTIES...AND OVER THE SAN JUAN ISLANDS. * TIMING...NORTH WINDS WILL RISE EARLY THIS AFTERNOON...THEN SHIFT NORTHEAST THIS EVENING AND CONTINUE THROUGH MONDAY MORNING. * WIND...NORTH WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON...BECOMING NORTHEAST TONIGHT AND MONDAY MORNING. * IMPACTS...WINDS MAY KNOCK DOWN TREE BRANCHES...AND POSSIBLY WEAKER TREES...ESPECIALLY THOSE THAT STILL HAVE THEIR LEAVES. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ510-280000- /O.CON.KSEW.WI.Y.0012.131027T2000Z-131028T0600Z/ ADMIRALTY INLET AREA- 1042 AM PDT SUN OCT 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * SOME AFFECTED LOCATIONS...WHIDBEY ISLAND...CAMANO ISLAND INCLUDING OAK HARBOR AND COUPEVILLE. AND THE PORT TOWNSEND AREA. * TIMING...NORTH WINDS WILL RISE EARLY THIS AFTERNOON ACROSS THE WHOLE AREA. WINDS WILL SHIFT NORTHEAST EARLY THIS EVENING WITH THE STRONGEST WINDS SHIFTING TO AFFECT MAINLY THE WEST COAST OF WHIDBEY ISLAND. WINDS WILL FINALLY EASE AROUND MIDNIGHT. * WIND...NORTH WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH...SHIFTING NORTHEAST THIS EVENING. * IMPACTS...WINDS MAY KNOCK DOWN TREE BRANCHES...AND POSSIBLY WEAKER TREES...ESPECIALLY THOSE THAT STILL HAVE THEIR LEAVES. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
811 WWUS76 KSEW 272225 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 325 PM PDT SUN OCT 27 2013 WAZ001-503-506-280600- /O.CON.KSEW.WI.Y.0012.000000T0000Z-131028T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 325 PM PDT SUN OCT 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * SOME AFFECTED LOCATIONS...STRONGEST WINDS WILL BE MAINLY ALONG THE COASTLINE AREAS OF WESTERN WHATCOM AND WESTERN SKAGIT COUNTIES...AND OVER THE SAN JUAN ISLANDS. * TIMING...NORTH WINDS WILL PEAK TONIGHT THEN GRADUALLY EASE LATE MONDAY MORNING. * WIND...NORTH TO NORTHEAST WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS MAY KNOCK DOWN TREE BRANCHES...AND POSSIBLY WEAKER TREES...ESPECIALLY THOSE THAT STILL HAVE THEIR LEAVES. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ510-280600- /O.CON.KSEW.WI.Y.0012.000000T0000Z-131028T0600Z/ ADMIRALTY INLET AREA- 325 PM PDT SUN OCT 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * SOME AFFECTED LOCATIONS...WHIDBEY ISLAND...CAMANO ISLAND INCLUDING OAK HARBOR AND COUPEVILLE. AND THE PORT TOWNSEND AREA. * TIMING...NORTH WINDS WILL PEAK THIS EVENING...THEN EASE AFTER MIDNIGHT TONIGHT. * WIND...NORTH WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH...SHIFTING NORTHEAST THIS EVENING. * IMPACTS...WINDS MAY KNOCK DOWN TREE BRANCHES...AND POSSIBLY WEAKER TREES...ESPECIALLY THOSE THAT STILL HAVE THEIR LEAVES. LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
519 WWUS76 KSEW 280533 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1033 PM PDT SUN OCT 27 2013 WAZ510-280645- /O.CAN.KSEW.WI.Y.0012.000000T0000Z-131028T0600Z/ ADMIRALTY INLET AREA- 1033 PM PDT SUN OCT 27 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. SPEEDS HAVE REMAINED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO STAY BELOW OVERNIGHT. $$ WAZ001-503-506-281345- /O.CON.KSEW.WI.Y.0012.000000T0000Z-131028T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 1033 PM PDT SUN OCT 27 2013 ...WIND ADVISORY REMAINS IN EFFECT FOR THE NORTH INTERIOR UNTIL 11 AM PDT MONDAY... * SOME AFFECTED LOCATIONS...EASTSOUND AND BELLINGHAM. * TIMING...WINDS WILL PEAK OVERNIGHT AND THEN DIMINISH MONDAY. * WIND...NORTHERLY 15 TO 30 MPH WITH LOCAL GUSTS NEAR 45 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE IMMINENT OR OCCURRING. && $$ WWW.WEATHER.GOV
312 WWUS76 KSEW 281054 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 354 AM PDT MON OCT 28 2013 WAZ001-503-506-281800- /O.CON.KSEW.WI.Y.0012.000000T0000Z-131028T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 354 AM PDT MON OCT 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * SOME AFFECTED LOCATIONS...BELLINGHAM...THE EASTERN SAN JUAN ISLANDS...THE COASTAL PORTIONS OF SKAGIT COUNTY INCLUDING ANACORTES AND GUEMAS ISLAND. * TIMING...WINDS WILL CONTINUE THROUGH THIS MORNING THEN DIMINISH THIS AFTERNOON. * WIND...NORTH TO NORTHEAST WIND 20 TO 35 MPH WITH LOCAL GUSTS 40 TO 45 MPH...EASING TO 15 TO 30 MPH THIS AFTERNOON. THE STRONGEST WINDS WILL AFFECT THE EASTERN SAN JUAN ISLANDS...MUCH OF WHATCOM COUNTY BUT ESPECIALLY THE COASTAL AREAS...AND THE WESTERN COASTAL SECTIONS OF SKAGIT COUNTY. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE IMMINENT OR OCCURRING. && $$
976 WWUS76 KSEW 281616 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 916 AM PDT MON OCT 28 2013 WAZ504-511-512-290030- /O.NEW.KSEW.FZ.W.0001.131029T0600Z-131029T1700Z/ SOUTHWEST INTERIOR-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- 916 AM PDT MON OCT 28 2013 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT TUESDAY. * TIMING...LATE TONIGHT THROUGH TUESDAY MORNING. * TEMPERATURE...FALLING INTO THE MID 20S TO LOWER 30S. * IMPACTS...TEMPERATURES FALLING WELL BELOW FREEZING FOR SEVERAL HOURS WILL END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUBFREEZING TEMPERATURES ARE IMMINENT OR VERY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WAZ001-503-506-290030- /O.NEW.KSEW.FR.Y.0003.131029T0600Z-131029T1700Z/ /O.CON.KSEW.WI.Y.0012.000000T0000Z-131028T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 916 AM PDT MON OCT 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT TUESDAY. * TIMING...WINDS WILL CONTINUE THROUGH THIS MORNING THEN DIMINISH THIS AFTERNOON. WIND WILL BECOME LIGHT LATE TONIGHT INTO TUESDAY MORNING. * WIND...NORTH TO NORTHEAST WIND 20 TO 35 MPH WITH LOCAL GUSTS 40 TO 45 MPH WILL EASE TO 15 TO 25 MPH THIS EVENING THEN BECOME LIGHT TOWARD MORNING. THE STRONGEST WINDS WILL AFFECT THE EASTERN SAN JUAN ISLANDS...MUCH OF WHATCOM COUNTY BUT ESPECIALLY THE COASTAL AREAS...AND THE WESTERN COASTAL SECTIONS OF SKAGIT COUNTY. * TEMPERATURE...FALLING INTO THE UPPER 20S TO MID 30S LATE TONIGHT THROUGH TUESDAY MORNING. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES THIS MORNING. FROST LATE TONIGHT AND TUESDAY MORNING WILL KILL SENSITIVE OUTDOOR PLANTS THAT ARE KEPT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE IMMINENT OR OCCURRING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WAZ505-507>510-514>517-290030- /O.NEW.KSEW.FR.Y.0003.131029T0600Z-131029T1700Z/ EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-ADMIRALTY INLET AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- NORTH COAST-CENTRAL COAST- 916 AM PDT MON OCT 28 2013 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT TUESDAY. * TIMING...LATE TONIGHT THROUGH TUESDAY MORNING. * TEMPERATURE...UPPER 20S TO MID 30S. * IMPACTS...FROST LATE TONIGHT AND TUESDAY MORNING WILL KILL SENSITIVE OUTDOOR PLANTS THAT ARE KEPT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Oct 27, 3:48 AM PDT, 2 minutes earlier.
Area forecast discussion, Oct 27, 3:48 AM PDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
348 AM PDT SUN OCT 27 2013
.SYNOPSIS...A STRONG UPPER LEVEL TROUGH WILL MOVE SOUTH ACROSS
WASHINGTON TODAY...BRINGING A CHANCE OF SHOWERS AND WINDY
CONDITIONS. BREEZY WINDS WILL CONTINUE TONIGHT AND MONDAY AND SKIES
WILL CLEAR AS STRONG HIGH PRESSURE BUILDS OVER BRITISH COLUMBIA.
HIGH PRESSURE WILL SHIFT SOUTH OVER WASHINGTON ON TUESDAY YIELDING
SUNNY SKIES AND COOL MORNING TEMPERATURES. WESTERLY FLOW ALOFT WILL
BRING A SERIES OF WEAK WEATHER SYSTEMS AND A CHANCE OF RAIN
WEDNESDAY THROUGH NEXT WEEKEND.
&&
.SHORT TERM...FORECASTS REMAIN ON TRACK WITH THE STRONG UPPER LEVEL
TROUGH OVER SOUTHERN B.C. AT 3 AM...WHICH WILL MOVE RAPIDLY S ACROSS
W WA TODAY AND OVER S OREGON BY 5 PM. WINDS WILL BE THE MAIN PROBLEM
WITH THIS SYSTEM AND THE STRONG SURFACE HIGH BUILDING BEHIND IT OVER
B.C. WIND FORECASTS HAVE FOLLOWED THE STRONGER 00Z 4KM WRF-GFS
SOLUTION WHICH HAS BEEN FAIRLY CONSISTENT THE PAST COUPLE OF RUNS.
AN INITIAL SURGE OF N-NW WINDS...IMMEDIATELY BEHIND THE UPPER LEVEL
TROUGH...WILL MOVE S ACROSS THE N INTERIOR AROUND MIDDAY THEN ACROSS
PUGET SOUND THIS AFTERNOON. A STRONG SURFACE HIGH BUILDING OVER B.C.
WILL SHIFT THE WINDS TO NE EARLY THIS EVENING. AT THIS POINT WINDS
WILL REMAIN UP OVER THE N INTERIOR...BUT WILL DIMINISH OVER THE
PUGET SOUND REGION. WIND ADVISORIES HAVE BEEN POSTED FOR THE SAN
JUANS AND WESTERN WHATCOM AND SKAGIT COUNTIES FOR THIS AFTERNOON
THROUGH MONDAY MORNING. CONFIDENCE IS GOOD THAT WINDS WILL REACH
ADVISORY LEVELS ESPECIALLY NEAR THE SHORELINES. THE NAM HAS A WEAKER
SOLUTION SO THERE IS A SMALL CHANCE THAT WINDS WILL END UP WEAKER
THAN FORECAST. STRONG NE PRESSURE GRADIENTS FROM THE HIGH OVER B.C.
TONIGHT THROUGH MONDAY MORNING WILL KEEP WINDS UP IN THE ADVISORY
RANGE. THE NE WINDS WILL SPREAD W THROUGH THE STRAIT OF JUAN DE FUCA
TONIGHT...BUT WILL REMAIN BELOW ADVISORY LEVELS.
N WINDS DEVELOPING THIS AFTERNOON OVER THE PUGET SOUND REGION WILL
LIKELY BE AT SUB-ADVISORY LEVELS...BUT CONFIDENCE IS LESS HERE AS
THERE IS A CHANCE THAT A FEW ISOLATED SHORELINE SPOTS COULD POP UP
TO LOW ADVISORY LEVELS...WHICH WOULD BE SUSTAINED WINDS ABOVE 30
MPH. INLAND AREAS AROUND PUGET SOUND WILL BE LESS WINDY.
THIS WILL NOT BE A VERY WET UPPER LEVEL TROUGH...GIVEN THE INLAND
TRACK ACROSS B.C. HOWEVER A FEW SHOWERS ARE LIKELY MAINLY OVER THE
INTERIOR OF W WA THIS MORNING. PRECIP ACCUMULATION WILL BE QUITE
LOW...PROBABLY ONLY A FEW HUNDREDTHS OF AN INCH AT BEST. THE HIGH
CHANCE POPS FOLLOW THE WRF-GFS AND NAM MODELS RATHER THAN THE WETTER
GFS. DRY N FLOW ALOFT BEHIND THE UPPER LEVEL TROUGH WILL RAPIDLY
CLEAR SKIES OUT OVER THE N THIS AFTERNOON...WITH CLEARING OVER PUGET
SOUND AND THE SW INTERIOR LATE THIS AFTERNOON AND EVENING.
HIGH PRESSURE WILL DOMINATE MONDAY AND TUESDAY. NE PRESSURE
GRADIENTS ACROSS W WA WILL GRADUALLY WEAKEN MONDAY AS THE B.C.
SURFACE HIGH SLIDES OFF TO THE E. NE WINDS WILL DROP BELOW ADVISORY
LEVELS OVER THE N INTERIOR BY MONDAY AFTERNOON. A STRONG UPPER LEVEL
RIDGE OVER B.C. ON MONDAY WILL WEAKEN AS IT MOVES S OVER W WA ON
TUESDAY. THE AIR MASS WILL BE DRY WITH LOTS OF SUNSHINE...AND A
LITTLE COOLER BOTH DAYS. MORNING LOWS WILL DIP INTO THE 30S TUESDAY
MORNING AS WINDS FINALLY WEAKEN.
.LONG TERM...A CHANGE TO A WETTER PATTERN IS STILL LINED UP FOR
MID-WEEK ONWARD. ONCE TUESDAYS WEAK RIDGE MOVES E...W FLOW ALOFT
OVER THE NE PACIFIC SPREADS INLAND OVER W WA. MODELS CONTINUE TO
SHOW A VERY WEAK FRONT REACHING THE AREA LATE WEDNESDAY AND
WEDNESDAY NIGHT. MOIST W FLOW ALOFT BEHIND THE FRONT CONTINUES INTO
THE WEEKEND FOR A CHANCE OF SHOWERS EACH FORECAST PERIOD. GFS AND
ECMWF BOTH SHOW A STRONGER LOW AND COLD FRONT APPROACHING THE AREA
THIS WEEKEND...BUT DIFFER QUITE A BIT ON TRACK AND TIMING. THERE MAY
POSSIBLY BE A BRIEF DRY PERIOD JUST AHEAD OF THE LOW. KAM
&&
.AVIATION...AN UPPER SHORT WAVE WILL MOVE SOUTH THROUGH THE AREA
THIS MORNING WITH DRIER NORTHERLY FLOW ALOFT DEVELOPING LATER TODAY
AND TONIGHT. AT THE SURFACE...A WEAK MODIFIED ARCTIC FRONT WILL
PUSH SOUTH THROUGH THE AREA TODAY WITH HIGH PRESSURE BUILDING OVER
SOUTHERN BRITISH COLUMBIA BEHIND THE FRONT LATER TODAY AND TONIGHT.
AIR MASS STABLE WITH LOW LEVEL MOISTURE...DRYING OUT THIS AFTERNOON
AND TONIGHT.
LOW CLOUDS ONCE AGAIN BLANKET MOST OF WESTERN WASHINGTON EARLY THIS
MORNING. THESE SHOULD LIFT AND BREAK UP LATER TODAY AS THE FRONT
MOVES THROUGH AND DRIER NORTHERLY WINDS DEVELOP. SKIES SHOULD BECOME
MAINLY CLEAR TONIGHT.
KSEA...EXPECT CEILINGS TO HOLD FAIRLY STEADY 1500-2000 FEET FOR THE
NEXT SEVERAL HOURS...THEN LIFT LATE IN THE MORNING AND BREAK UP IN
THE AFTERNOON. SKIES SHOULD BECOME CLEAR TONIGHT. LIGHT SOUTH WIND
THIS MORNING WILL SWITCH TO NORTH AROUND NOON AND RISE TO 15 TO 25
KNOTS. SCHNEIDER
&&
.MARINE...A MODIFIED ARCTIC FRONT WILL MOVE SOUTH THROUGH THE WATERS
TODAY. HIGH PRESSURE WILL BUILD INTO SOUTHERN BRITISH COLUMBIA
BEHIND THE FRONT. NORTHERLY GALES ARE EXPECTED OVER THE NORTHERN
INLAND WATERS LATE THIS AFTERNOON THROUGH MIDDAY MONDAY. THERE IS
ALSO A CHANCE THE EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA AND
PUGET SOUND COULD SEE NORTHERLY GALES TONIGHT BUT CONFIDENCE IN
THIS IS NOT HIGH ENOUGH TO GO WITH A GALE WARNING FOR NOW. SMALL
CRAFT ADVISORY NORTHERLIES ARE LIKELY ALL OTHER WATERS DURING THIS
TIME. NORTHERLY GRADIENTS WILL EASE MONDAY NIGHT AND WINDS TUESDAY
WILL BE RELATIVELY LIGHT. A WEAK FRONT WILL ARRIVE WEDNESDAY.
SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY FOR THE NORTH INTERIOR.
PZ...GALE WARNING NORTHERN INLAND WATERS.
SMALL CRAFT ADVISORY ALL OTHER WATERS.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Special weather statement, Oct 27, 3:50 AM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 350 AM PDT SUN OCT 27 2013 WAZ507>509-511-272300- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- HOOD CANAL AREA- 350 AM PDT SUN OCT 27 2013 ...WINDY AROUND THE GREATER PUGET SOUND REGION THIS AFTERNOON AND EVENING... NORTH WINDS WILL INCREASE AROUND THE PUGET SOUND REGION THIS AFTERNOON AS A STRONG UPPER LEVEL TROUGH MOVES SOUTH ACROSS THE AREA. THE STRONGEST NORTH WINDS WILL BE NEAR THE SHORELINE AREAS AROUND PUGET SOUND...REACHING SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. AWAY FROM THE SHORELINES WINDS WILL GENERALLY BE WEAKER...MAINLY IN THE 10 TO 20 MPH RANGE WITH GUSTS TO 30 MPH POSSIBLE. THE NORTH WINDS WILL BEGIN EASING THIS EVENING. THE WINDY CONDITIONS MAY KNOCK SMALL BRANCHES AND POSSIBLY LARGER LIMBS OFF OF TREES...PARTICULARLY THOSE THAT STILL HAVE THEIR LEAVES. LOCAL POWER OUTAGES ARE POSSIBLE.
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 2:51 AM PDT | Gale Warning | SEW | 36 hr | |
| Oct 27, 2:51 AM PDT | Small Craft Advisory | SEW | 48 hr |
Nearby
Wind Advisories in Washington, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.